Alert archive / Colorado / Special Weather Statements in 2016

Special Weather Statement, NWS Pueblo, CO

August 7, 2016Las Animas County, Colorado

NWS Pueblo, CO issued this special weather statement at Aug 7, 2016, 4:03 PM MDT for Las Animas County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2016, 4:03 PM MDT (22:03 UTC)
Expired
Aug 7, 2016, 4:45 PM MDT
In force
42 min
Issued by
NWS Pueblo, CO

County Las Animas County, CO

The radar

The Pueblo radar (KPUX), 141 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.1 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2016-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2016-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
369 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
2068 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

340 
WWUS85 KPUB 072203
SPSPUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
403 PM MDT SUN AUG 7 2016
 
COZ094-072245-
EASTERN LAS ANIMAS COUNTY CO-
403 PM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS COUNTY
UNTIL 445 PM MDT...

AT 402 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES WEST OF KIM...OR 37 MILES NORTH OF DES MOINES...MOVING
SOUTHWEST AT 10 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN LAS
ANIMAS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3739 10356 3726 10344 3707 10372 3722 10384
TIME...MOT...LOC 2202Z 043DEG 11KT 3727 10360 

$$

KT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:51 PM MDT, 1 hour 12 minutes earlier.

Area forecast discussion, Aug 7, 2:51 PM MDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
251 PM MDT SUN AUG 7 2016

.SHORT TERM...(This evening through Monday)
Issued at 251 PM MDT Sun Aug 7 2016

...Potential for locally heavy rainfall continues...

Current water vapor imagery and upper air analysis is indicating
drier air, embedded within generally weak west to southwest flow
aloft, is moving across the Desert Southwest and into western
Colorado, as an upper trough digging across the West Coast is
pushing upper level high pressure across southern Rockies and into
the southern High Plains. Current radar imagery has isolated to
scattered storms popping over and near the higher terrain, with the
best coverage across the eastern mountains at this time.

Tonight and Monday...Drier west to southwest flow aloft continues to
slowly move across the region as the West Coast upper trough moves
across the northern Great Basin. Despite the drier air working into
the region, there remains enough residual moisture across the
region, to work with late summer solar heating, to support isolated
to scattered diurnal showers and thunderstorms across the area, with
the most numerous storms expected over and near the higher terrain.
With ample low level moisture in place, especially over the eastern
plains, along with weak steering flow aloft, can not rule out storms
producing locally heavy rainfall owning to the potential for
localized flash flooding, especially if storms develop or move over
area burn scars, urban areas or areas which have previously had
heavy rain over the past few days. Storms which can develop across
the eastern plains tonight may also produce strong and gusty outflow
winds along with generally small hail. Will likely see low clouds
and patchy fog across the far se plains once again overnight, with
over night lows at or slightly above seasonal averages. With less
convective activity tomorrow, highs at to slightly warmer than
today are expected across the area.

.LONG TERM...(Monday night through Sunday)
Issued at 251 PM MDT Sun Aug 7 2016

A more typical pattern of daily afternoon and evening showers and
thunderstorms will evolve through Tuesday night with thunderstorms
tied to the mountains during the afternoon before spreading eastward
onto the plains during the late afternoon and evening hours.
Activity looks to wind down more quickly across the plains both
Monday night and Tuesday night.  Dew points start to fall off across
the mountains and adjacent plains, and temperatures should heat up
once again. Isolated stronger storms will still be capable of
producing locally heavy rainfall, and with many areas having
received raA more typical pattern of daily afternoon and evening showers and
thunderstorms will evolve through Tuesday night with thunderstorms
tied to the mountains during the afternoon before spreading eastward
onto the plains during the late afternoon and evening hours.
Activity looks to wind down more quickly across the plains both
Monday night and Tuesday night.  Dew points start to fall off across
the mountains and adjacent plains, and temperatures should heat up
once again. Isolated stronger storms will still be capable of
producing locally heavy rainfall, and with many areas having
received rainfall lately, flash flooding will continue to be a
concern. But this threat should be more localized.  As is typical,
urban areas and burn scars will be most vulnerable during this
period.

Tropical moisture associated with the remains of Earl, now Tropical
Depression Eleven-E, gets entrained in southerly flow aloft and
advected into western portions of the area on Wednesday.  This
influx of monsoon moisture along with weak embedded disturbances
should bring another upswing in thunderstorms to the mountain areas
with the threat for locally heavy rain and flash flooding on the
increase. Precipitable waters out west increase from around .50
projected on Tuesday to up to .75 to 1.0 on Wednesday which would be
around 150% of normal once again. Eastern areas will see more
isolated activity as low level moisture will be a bit more lacking.

A fairly strong upper trof moves across the region Thursday which
will provide the focus for another round of fairly widespread
thunderstorms district wide.  This will also send a front through
the southeast plains Thursday night and possibly keep thunderstorms
going through the night and even into Friday morning.  With the
passage of the trof on Friday, monsoon moisture gets shoved off to
the southeast.  However, the forecast area now comes under more
northwest flow aloft.  Sfc winds swing around from the east across
the plains and deep layer shears increase to around 40 kts.  However
latest GFS is drying out sfc dew points across southeast
CO...putting the low level theta-e axis across eastern NM through
next weekend. ECMWF is a little moister thus a little more promising
for thunderstorms across the southeast plains. Conceptually deep
layer shears will increase sufficiently for a severe thunderstorm
potential on Friday...however there is some uncertainty on how much
CAPE will be present.  Shears then weaken again for Saturday and
Sunday as the western U.S. upper ridge shifts eastward over the
area.  Lots of these details could change and future forecast
refinements will be necessary.   For now grids will carry the more
climatological pattern for Friday through the weekend...with
greatest potential for thunderstorms shifting into the southeast
mountains and adjacent plains for Friday and Saturday.
-KTinfall lately, flash flooding will continue to be a concern.
But this threat should be more localized. As is typical, urban
areas and burn scars will be most vulnerable during this period.

Tropical moisture associated with the remains of Earl, now Tropical
Depression Eleven-E, gets entrained in southerly flow aloft and
advected into western portions of the area on Wednesday.  This
influx of monsoon moisture along with weak embedded disturbances
should bring another upswing in thunderstorms to the mountain areas
with the threat for locally heavy rain and flash flooding on the
increase. Precipitable waters out west increase from around .50
projected on Tuesday to up to .75 to 1.0 on Wednesday which would be
around 150% of normal once again. Eastern areas will see more
isolated activity as low level moisture will be a bit more lacking.

A fairly strong upper trof moves across the region Thursday which
will provide the focus for another round of fairly widespread
thunderstorms district wide.  This will also send a front through
the southeast plains Thursday night and possibly keep thunderstorms
going through the night and even into Friday morning.  With the
passage of the trof on Friday, monsoon moisture gets shoved off to
the southeast.  However, the forecast area now comes under more
northwest flow aloft.  Sfc winds swing around from the east across
the plains and deep layer shears increase to around 40 kts.  However
latest GFS is drying out sfc dew points across southeast
CO...putting the low level theta-e axis across eastern NM through
next weekend. ECMWF is a little moister thus a little more promising
for thunderstorms across the southeast plains. Conceptually deep
layer shears will increase sufficiently for a severe thunderstorm
potential on Friday...however there is some uncertainty on how much
CAPE will be present.  Shears then weaken again for Saturday and
Sunday as the western U.S. upper ridge shifts eastward over the
area.  Lots of these details could change and future forecast
refinements will be necessary.   For now grids will carry the more
climatological pattern for Friday through the weekend...with
greatest potential for thunderstorms shifting into the southeast
mountains and adjacent plains for Friday and Saturday.
-KT

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 251 PM MDT Sun Aug 7 2016

There remains enough residual moisture to work with late summer
sunshine, to support scattered afternoon and evening storms across
the region, most numerous over and near the higher terrain. Mainly
VFR conditions at COS, PUB and ALS are expected through the taf
period, with brief MVFR conditions in locally heavy rain and gusty
outflow winds possible, if storms move across the terminals. The
best chance of storms affecting the terminals remains at COS from
through 02z, though all terminals remain susceptible. There remains
a low chance for low cloud development at COS and PUB through the
overnight hours, though will not add to TAFs at this time.

&&

.PUB Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...MW
LONG TERM...KT
AVIATION...MW
Hazardous weather outlook, Aug 7, 11:46 AM MDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1146 AM MDT SUN AUG 7 2016

COZ058>089-093>099-081800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1146 AM MDT SUN AUG 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THIS MORNINGS WATER VAPOR IMAGERY IS INDICATING DRIER AIR STARTING
TO MOVE INTO WESTERN COLORADO, WITH THE BULK OF THE MONSOONAL
MOISTURE PLUME SHIFTING EAST ACROSS FAR EASTERN COLORADO AND INTO
THE HIGH PLAINS. THERE, HOWEVER, REMAINS ENOUGH RESIDUAL MOISTURE
TO WORK WITH LATE SUMMER SUNSHINE, TO SUPPORT SCATTERED AFTERNOON
AND EVENING STORMS ACROSS ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO,
WITH THE MOST NUMEROUS STORMS EXPECTED OVER AND NEAR THE HIGHER
TERRAIN.

LOCALLY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL REMAIN
POSSIBLE TODAY, WITH AREAS MOST SUSCEPTIBLE TO FLASH FLOODING
REMAINING NEAR AREA BURN SCARS...URBAN AREAS...AND AREAS WHICH
HAVE RECEIVED HEAVY RAIN OVER THE LAST SEVERAL DAYS.

IN ADDITION, ONE OR TWO OF THE STORMS ON THE PLAINS COULD BECOME
STRONG, PRODUCING WIND GUSTS OF 40 TO 50 MPH ALONG WITH HAIL UP TO
THE SIZE OF DIMES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY AND TUESDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS
WILL BE CONFINED MAINLY TO AREAS IN AND NEAR THE MOUNTAINS. PRIMARY
STORM THREATS WILL INCLUDE LIGHTNING...WIND GUSTS TO AROUND 50
MPH AND SPOTTY HEAVY RAIN.

WEDNESDAY THROUGH FRIDAY...THUNDERSTORMS WILL INCREASE OVER THE
REGION...BEGINNING OVER THE MOUNTAINS ON WEDNESDAY AND THEN
SPREADING EASTWARD ACROSS THE PLAINS THURSDAY AND FRIDAY. PRIMARY
STORM THREATS WILL STILL INCLUDE LIGHTNING AND WIND GUSTS TO
AROUND 50 MPH BUT THEY WILL ALSO BE EXPANDED TO INCLUDE LOCALLY
RAIN AND FLASH FLOODING.

ON SATURDAY...UPPER HIGH PRESSURE WILL BEGIN TO REBUILD OVER THE
REGION AGAIN WITH MOST THUNDERSTORM ACTIVITY RETREATING TO AREAS
IN AND NEAR THE MOUNTAINS. PRIMARY STORM THREATS WILL INCLUDE
LIGHTNING...WIND GUSTS TO AROUND 50 MPH AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS ALL OF SOUTHERN COLORADO THIS AFTERNOON AND TONIGHT.

23/23

In the hours before

Special weather statement, Aug 7, 2:15 PM MDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
215 PM MDT SUN AUG 7 2016

COZ079-086-087-072100-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
215 PM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUEBLO AND
NORTHEASTERN HUERFANO COUNTIES UNTIL 300 PM MDT...

AT 214 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF COLORADO CITY...OR 31 MILES SOUTH OF PUEBLO. THIS
STORM WAS NEARLY STATIONARY.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
COLORADO CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3771 10493 3790 10496 3801 10463 3777 10460
TIME...MOT...LOC 2014Z 258DEG 4KT 3784 10481

KT
Special weather statement, Aug 7, 2:49 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
249 PM MDT SUN AUG 7 2016

COZ081-084-085-072115-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
249 PM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL
315 PM MDT...

AT 248 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER GLENEAGLE...OR 16 MILES NORTH OF COLORADO SPRINGS...MOVING
NORTHEAST AT 5 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHERN COLORADO SPRINGS...MONUMENT...AIR FORCE ACADEMY...
PALMER LAKE...BLACK FOREST AND GLENEAGLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3908 10452 3895 10480 3909 10495 3913 10491
      3913 10458
TIME...MOT...LOC 2048Z 228DEG 6KT 3907 10481

KT
Special weather statement, Aug 7, 3:43 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
343 PM MDT SUN AUG 7 2016

COZ081-072215-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
343 PM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TELLER AND NORTHWESTERN
EL PASO COUNTIES UNTIL 415 PM MDT...

AT 342 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FLORISSANT...OR 27 MILES NORTHWEST OF COLORADO SPRINGS...MOVING
EAST AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
OPEN COUNTRY NORTHEAST OF FLORISSANT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3900 10502 3893 10533 3909 10533 3913 10526
      3913 10508
TIME...MOT...LOC 2142Z 248DEG 7KT 3902 10528

KT
Special weather statement, Aug 7, 4:03 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
403 PM MDT SUN AUG 7 2016

COZ094-072245-
EASTERN LAS ANIMAS COUNTY CO-
403 PM MDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS COUNTY
UNTIL 445 PM MDT...

AT 402 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES WEST OF KIM...OR 37 MILES NORTH OF DES MOINES...MOVING
SOUTHWEST AT 10 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN LAS
ANIMAS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3739 10356 3726 10344 3707 10372 3722 10384
TIME...MOT...LOC 2202Z 043DEG 11KT 3727 10360

KT

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 6:36 PM MDTSpecial Weather StatementPUBBaca39 min
Aug 6, 6:48 PM MDTSpecial Weather StatementPUBKiowa42 min
Aug 6, 7:04 PM MDTSpecial Weather StatementPUBBaca41 min
Aug 6, 8:01 PM MDTSpecial Weather StatementPUBBaca44 min
Aug 7, 2:15 PM MDTSpecial Weather StatementPUBHuerfano45 min
Aug 7, 2:20 PM MDTAreal Flood AdvisoryPUBHuerfano, Pueblo3 hr
Aug 7, 2:49 PM MDTSpecial Weather StatementPUBEl Paso26 min
Aug 7, 3:43 PM MDTSpecial Weather StatementPUBTeller32 min
Aug 7, 4:24 PM MDTSpecial Weather StatementPUBTeller81 min
Aug 7, 4:46 PM MDTSpecial Weather StatementPUBBaca89 min
Aug 7, 5:58 PM MDTSpecial Weather StatementPUBSaguache92 min

Nearby

Special Weather Statements in Colorado, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.